Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS Northern Indiana

February 13, 2016

NWS Northern Indiana issued this small craft advisory at Feb 13, 2016, 4:20 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2016, 4:20 AM EST (09:20 UTC)
Expired
Feb 13, 2016, 5:00 PM EST
In force
13 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

978 
WHUS73 KIWX 130920
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST SAT FEB 13 2016

LMZ043-046-131730-
/O.CAN.KIWX.GL.W.0004.000000T0000Z-160213T1200Z/
/O.NEW.KIWX.SC.Y.0011.160213T0920Z-160213T1800Z/
/O.CAN.KIWX.UP.W.0001.000000T0000Z-160213T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
420 AM EST SAT FEB 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...
...HEAVY FREEZING SPRAY WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 25 KNOTS EASING TO 10 TO 15 KNOTS IN THE
  AFTERNOON. GUSTS UP TO 30 KNOTS IN THE MORNING.

* WAVES: 4 TO 7 FEET THIS MORNING...DECREASING TO 2 TO 4 FEET THIS AFTERNOON.

* FREEZING SPRAY: LIGHT FREEZING SPRAY EARLY THIS MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
949 
WHUS73 KIWX 131523
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EST SAT FEB 13 2016

LMZ043-046-132200-
/O.EXT.KIWX.SC.Y.0011.000000T0000Z-160213T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1023 AM EST SAT FEB 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* WINDS: NORTHWEST 10 TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
203 
WHUS73 KIWX 132146
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 PM EST SAT FEB 13 2016

LMZ043-046-132300-
/O.EXP.KIWX.SC.Y.0011.000000T0000Z-160213T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 PM EST SAT FEB 13 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:25 AM EST, 55 minutes earlier.

Area forecast discussion, Feb 13, 3:25 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 AM EST SAT FEB 13 2016

.SYNOPSIS...
ISSUED AT 1235 AM EST SAT FEB 13 2016

THIS WEEKEND WILL FEATURE COLD TEMPERATURES WITH HIGHS INTO THE
MID TEENS TODAY AND NEAR 20 ON SUNDAY. LOWS TONIGHT WILL LIKELY
FALL TO NEAR ZERO DEGREES. LAKE EFFECT SNOW SHOWERS AND AREAS OF
BLOWING SNOW WILL CONTINUE TO IMPACT AREAS ACROSS FAR NORTHERN
INDIANA AND SOUTHWEST LOWER MICHIGAN TODAY...WITH LIGHTER
FLURRIES AND SNOW SHOWERS POSSIBLE ELSEWHERE. HIGH PRESSURE
BRIEFLY BUILDS IN FOR TONIGHT AND SUNDAY MORNING BEFORE SNOW
CHANCES RETURN LATER SUNDAY INTO EARLY MONDAY. TEMPERATURES WILL
MODERATE CLOSER TO NORMAL NEXT WEEK WITH SEVERAL CHANCES FOR LIGHT
PRECIPITATION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 322 AM EST SAT FEB 13 2016

MULTIBANDED/NW FLOW LAKE EFFECT SNOW SHOWERS SET UP NICELY OVERNIGHT
IN WAKE OF ARCTIC FRONT...AND WILL CONTINUE INTO THE MORNING HOURS
ACROSS NW IN/SW LOWER MI. HOWEVER...IMPACTS AND COVERAGE/INTENSITY
WILL GRADUALLY WANE WITH TIME TODAY AS SUBTLE LAKE AGGREGATE
TROUGHING GETS STRIPPED AWAY, DRY/COLD ARCTIC AIRMASS BECOMES BETTER
ESTABLISHED, AND CYCLONIC FLOW DIMINISHES WITH APPROACH OF A SFC
ANTICYCLONE. WITH THAT SAID WILL HOLD ONTO HEADLINES (EXCEPT FOR ST
JOE MI) TODAY IN FAVORED NW FLOW LAKE BELTS GIVEN POTENTIAL FOR
ANOTHER 1-3", AREAS OF BLOWING/DRIFTING IN THE MORNING, AND COLD
TEMPS. SFC HEATING AND EWD EXPANSION OF AN INCREASINGLY SHALLOW
CONVECTIVE LAYER SHOULD CAUSE ISO/SCT LIGHT SHSN/FLURRIES TO SPREAD
WELL INLAND INTO NE IN/NW OH/SC LOWER MI LATER THIS AM/AFTN WITH A
QUICK COATING OF SNOW AT BEST. COLD THE MAIN STORY OTHERWISE WITH
HIGHS ~20 DEGREES BELOW NORMAL FOR MID FEBRUARY.

A FEW FLURRIES/LIGHT SNOW SHOWERS MAY LINGER INTO THIS EVENING
ACROSS THE NORTHWEST BEFORE CENTER OF LOW LEVEL ANTICYCLONE
OVERSPREADS. THIS SHOULD SET THE STAGE FOR OPTIMAL RADIATIONAL
COOLING EARLY SUNDAY MORNING AS WINDS GO LIGHT/CALM AND SKY COVER
DECREASES. AS A RESULT CONTINUED TO TREND BELOW RAW/MOS GUIDANCE FOR
LOWS...MORE NOTICEABLE IN AREAS WITH MORE SUBSTANTIAL SNOW COVER.

&&

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 322 AM EST SAT FEB 13 2016

EXTENSION OF POLAR LOW ACROSS THE NORTHEAST CONUS WILL BE MOVING
AWAY WHILE FAST MOVING PACIFIC SHORT WAVE APPROACHES SUNDAY.
MOISTURE WILL INCREASE RAPIDLY DURING THE DAY WHILE MODEST ASCENT
SPREADS OVER THE REGION BY AFTERNOON. NOTHING TO REALLY WRITE HOME
ABOUT WITH THIS SYSTEM FOR MID FEBRUARY BUT LIQUID/SNOW RATIOS STILL
LOOK TO BE CLOSE TO 20 TO 1 SO INFLATED SNOW AMOUNTS POSSIBLE
DESPITE LIMITED MOISTURE/QPF. EXPECT AN INCH OR TWO MOST AREAS WHILE
UP TO 3 INCHES POSSIBLE FAR SOUTH WHERE BETTER MOISTURE AND DYNAMICS
WILL COME TOGETHER...LESSER AMOUNTS FURTHER NORTH.

MODELS STILL INDICATE BULK OF MOISTURE AND PCPN WITH DEVELOPING EAST
COAST SYSTEM LATE MONDAY INTO TUESDAY WILL STAY EAST OF OUR LOCAL
AREA. HOWEVER...A COUPLE FAST MOVING NORTHERN STREAM SHORT WAVES
WILL CROSS THE AREA AND WARRANT LOW CHANCE POPS FOR NOW. ANOTHER
COLD FRONT STILL LOOKS ON TAP TO BRING A QUICK SHOT OF COLDER AIR
FOR WEDNESDAY WITH LOW CHANCES OF LAKE EFFECT SNOW SHOWERS. THIS
WILL BE A BRIEF SHOT BEFORE UPPER LEVEL RIDGE BUILDS INTO WESTERN
GREAT LAKES AND DEEP SOUTHERLY LOW LEVEL FLOW DEVELOPS LATE THURSDAY
INTO FRIDAY. THIS WILL BRING A CHANCE FOR RAIN TO THE REGION WITH
WELL ABOVE NORMAL TEMPS BY FRIDAY. COULD BE A PERIOD OF FREEZING
PCPN AT ONSET THURSDAY NIGHT BUT QUESTIONS REGARDING MOISTURE AND
LIFT AND VERY LOW PROBABILITIES WARRANTS KEEPING IT OUT OF FORECAST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1235 AM EST SAT FEB 13 2016

NW FLOW LAKE EFFECT EVENT WILL CONTINUE TO PROVIDE VARIABLE
FLIGHT CONDITIONS AT KSBN THROUGH THE MORNING (VIS MAINLY IFR
WITH TIMES OF MVFR/LIFR)...WITH GRADUAL IMPROVEMENT ANTICIPATED
THIS AFTERNOON AS FLOW BACKS ALLOWING FOR DRY AIR ENTRAINMENT INTO
SHRINKING BOUNDARY LAYER. KFWA LIKELY TO GET CLIPPED BY PRIMARY
LAKE EFFECT BAND THROUGH 07Z WITH MVFR/IFR CONDITIONS ANTICIPATED.
IMPROVEMENT TO VFR/LIGHTER WINDS THEN EXPECTED FOR THE REMAINDER
OF THE NIGHT AT KFWA...WITH SCT SHSN/FLURRIES FILLING BACK IN
DURING THE DAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON
     FOR INZ003>005.

MI...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MIZ077-
     078.

OH...NONE.
LM...HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST THIS MORNING FOR
     LMZ043-046.

     GALE WARNING UNTIL 7 AM EST THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...STEINWEDEL
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...STEINWEDEL

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 12, 10:46 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EST FRI FEB 12 2016

INZ003>005-MIZ077-078-131015-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS
1046 PM EST FRI FEB 12 2016 /946 PM CST FRI FEB 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS WILL EXPAND AND INTENSIFY OVERNIGHT.
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL
CONTINUE THROUGH 1 AM BEFORE DIMINISHING. THIS WILL LEAD TO AREAS
OF BLOWING AND DRIFTING SNOW AND LEAD TO CHILLS BETWEEN ZERO AND
10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LAKE EFFECT SNOW SHOWERS WILL DIMINISH THROUGH SATURDAY MORNING.
ANOTHER 1 TO 2 INCHES OF ACCUMULATION IS POSSIBLE. WIND CHILLS
WILL REMAIN BETWEEN ZERO AND 10 BELOW ZERO INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006-008-014-016-017-MIZ079-131015-
LAGRANGE-NOBLE-MARSHALL-KOSCIUSKO-WHITLEY-ST. JOSEPH MI-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
KENDALLVILLE...LIGONIER...ALBION...PLYMOUTH...BREMEN...CULVER...
WARSAW...WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON
1046 PM EST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS WILL EXPAND AND INTENSIFY OVERNIGHT.
ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED.

NORTHWEST WINDS BETWEEN 15 AND 25 MPH WILL CONTINUE THROUGH 1 AM
BEFORE DIMINISHING. THIS WILL LEAD TO AREAS OF BLOWING AND
DRIFTING SNOW AND LEAD TO CHILLS BETWEEN ZERO AND 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LAKE EFFECT SNOW SHOWERS WILL DIMINISH THROUGH SATURDAY MORNING.
UP TO AN ADDITIONAL INCH OF ACCUMULATION IS POSSIBLE. WIND CHILLS
WILL REMAIN BETWEEN ZERO AND 10 BELOW ZERO INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007-009-012-013-015-018-020-022>027-032>034-MIZ080-081-OHZ001-002-
004-005-015-016-024-025-131015-
STEUBEN-DE KALB-STARKE-PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT...
KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...
MEDARYVILLE...ROCHESTER...AKRON...FORT WAYNE...NEW HAVEN...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1046 PM EST FRI FEB 12 2016 /946 PM CST FRI FEB 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

NORTHWEST WINDS OF 15 TO 25 MPH WILL LEAD TO WIND CHILLS BETWEEN
ZERO AND 10 BELOW ZERO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR LIGHT SNOW SHOWERS SATURDAY WITH ONLY LIGHT
ACCUMULATIONS AWAY FROM LAKE EFFECT. WIND CHILLS WILL REMAIN
BETWEEN ZERO AND 10 BELOW ZERO INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 PM EST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LM.

.DAY ONE...TONIGHT

A GALE WARNING AND HEAVY FREEZING SPRAY WARNING ARE IN EFFECT THIS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL LIKELY PERSIST SATURDAY
AND A SMALL CRAFT ADVISORY IS LIKELY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.